Clashing of Meds Warfarin/Prednisolone: Sorry for... - PMRGCAuk

PMRGCAuk

12,625 members22,935 posts

Clashing of Meds Warfarin/Prednisolone

Valentina1
Valentina1

Sorry for this rant. And yes I have followed what I am told by GP.

I personally feel this following of NICE was not helpful. I asked Doctor directly and it was NICE that he follows. I asked the community and received helpful answers and yes the yoyo affect of Preds. isn't always a good idea. I changed . Got down to 12 and a half am now back to 20mgs a day. Inflammation levels shot up. Am back to feeling like A drunken sailor but I saw another Doctor last Thursday. I am having an ECG tomorrow and a referral to a Consultant. My first in going on 2 years. He checked me over and felt that the pressure on my body at my age to be a lot. History. May 2017 I began feeling ill. Zapain regularly visits to an Osteopath At 80 living on my own not too easy. Diagnosed april 2018 by interestingly enough same doctor I saw last week. He is part time and fairly newly qualified. Answer try and see this doctor again. It wasn't a hasty 10minutes he took time . He made referrals and requested tests.

My problem is I don't look ill etc., Am so sick of people saying how well I look have now taken to saying yes my mother at 96 in her coffin looked great.

Not enough is known about the affects of other long term medications and Preds. Me I am on warfarin and have been for 20years and very successful it has been. Self testing never needed Doctors at all. All this comes as a shock. But what I do know is that warfarin is daily affected by prednisolone I know this because I self test and my INR is all over the place.

A big thankyou for the explanations on Prednisalone lines. Also for all the support and advice which has helped me so much.

8 Replies
oldestnewest
Hidden
Hidden

Hello Valentina

This must all be very stressful & frustrating for you , l’ve checked against interaction of Warfarin/Prednisolone & it confirms what you say about the Pred affecting your INR

bnf.nice.org.uk/interaction...

It might be helpful to change the title of your Post (l can do it for you if you wish?) so others who are on Pred/Warfarin may have some tips to share.

Kind Regards

MrsN

Valentina1
Valentina1 in reply to Hidden

thank you and yes please.

Hidden
Hidden in reply to Valentina1

I’ve just done it as it’ll get you better replies hopefully x

PS I’m actually lunching with a friend tomorrow who is on Warfarin & was on Pred for 6months so l’ll ask her about how she managed with the fluctuating INR

YuliK
YuliK in reply to Valentina1

Valentina I so happy for you dear that you have this forum.

The moderators are so helpful, bless them, and you will, I hope, feel some comfort you have joined this lovely friendly group.

Keep well and don't give up..

every problem has a solution. 🌹

YuliK

Hidden
Hidden

Hi Valentina, some of the research out there suggests pred (no dose mentioned in what I read) does increase INR by an average of 1.25. I couldn't really find how this could be best managed so far, but am sure someone will have info who has done this. They don't quite seem to know the mechanisms of why pred causes the rise in INR. The main theory seems to be they react in the liver during metabolisation.

The main thing seems to be to watch for bleeds (they don't say!). As I say hopefully a member on warfarin will help more.

Regarding looking well. It is a pain in the @. I had lovely ruddy cheeks for the first time instead of my sallow complexion. That made people think I was feeling great.

PMRpro
PMRproAmbassador in reply to Hidden

I never had any problems while on a warfarin clone for a few years but here we are checked monthly at least. Then all of a sudden the INR started swinging around for no apparent reason, didn't matter what we did with the dose and it would go from 1.8 to 3,3 in a matter of days with no dose change. So we gave up and I switched to Pradaxa/dabigatran.

Hidden
Hidden in reply to PMRpro

I think that was the general opinion in some forums I floated around in. Try until you find one that works. There was one bit of research that said don't touch the warfarin...reduce the pred it's not as important. I can see the point but what plonkers.

Hidden
Hidden

Valentina

I had lunch with my friend today who was on Prednisolone for 6months & she said her INR was all over the place, they were constantly changing her dose of Warfarin.

So it does seem that Warfarin does play havoc when you introduce Prednisolone into the mix l’m afraid.

MrsN

You may also like...